Ritalin Overdose – Symptoms, Treatment, Side Effects
Ritalin is an important drug used as the Central Nervous System Stimulant. The major use of the drug medicine is to treat the Attention Deficiency Hyperactivity Disorder. The drug is also referred as the methylphenidate. Ritalin which is one of the crucial drugs prescribed to people of all age groups can also be prescribed for Narcolepsy. However, the drug can become really threatening if it is taken in exceeding amount. The Ritalin Overdose may be accidental, but the harmful effect is disastrous.
Symptoms of Ritalin overdose
Drug Overdose often remains unnoticed, until it starts showing the side effects. So, it is very important to observe the symptoms of the Ritalin Overdose so that overdose reactions can be avoided.
- The major and the most prominent symptoms of the Ritalin Overdose is the hyperactivity. The individual becomes unnecessarily active and shows sign of anxiety and panicking.
- The breathing of a person seems very visible. The individual with Ritalin Overdose breathes rapidly and gets exhausted very easily. The sound of the breathing also remains louder enough than normal.
- The patient with Ritalin Overdose starts showing the sign of confusion at an early stage. The nervous system starts lacking and the patient becomes confused and also suffers from a lack of confidence.
- Seizures are very common symptom for Ritalin Overdose. The patient often feels uncomfortable and also finds it difficult to stay normal. The high fever along with the seizures makes it more difficult for the patient. It may look like a viral attack at first but if someone is under Ritalin medication, then it may very well indicate the overdose.
- The patient suffers from severe muscle pain. It can become really troublesome for the patient with such pain, and it can lead to fatigue and break down.
- Shakiness is another common symptom for the Patient, and the person keeps on shaking for almost all the time.
- The patient becomes very aggressive during the Ritalin Overdose, and the situation can become really tough as a person can even harm someone.
- At the last stage of Ritalin Overdose, the patient may even show the signs of Hallucination and that can really trouble the patient as well as the people associated with the person.
It is very important to observe the symptoms if you are under the medication of Ritalin. A small observance can save a patient from drastic effect.
Treatment of Ritalin Overdose
The treatment of the Ritalin Overdose completely depends upon the complexity of the symptoms. The behaviour of the Ritalin Overdose also depends upon the time of overdose. If it is recent then pumping the stomach might ensures relief. It can be achieved by medication or gastric lavage.
However, supportive care is often provided for the patients who show complex symptoms. A close eye is always kept on the lungs and the heart in case of Ritalin Overdose. The most important part of the treatment is to make the patient comfortable. Supply of Oxygen and breathing support along with care for heart is also provided. The breathing support continues until the toxic substance is removed from the body.
Side Effects of Ritalin Overdose
The side effects of the Ritalin Overdose are really matter of concern. The side effects of the Ritalin Overdose can be of a serious nature and can be minor. Following are the major side effects of the Ritalin Overdose.
- Rapid heartbeat and short of breath is very common side effects of the Ritalin Overdose. Changes in weight, tendency of vomiting and diarrhoea are also associated with that.
- Itchiness, Hives, Seizures, are often seen on the patient as side effects. The patient also becomes very nervous and irritated. Restlessness leads to lack of sleep and confusion in the patient as well.
- Fever is the most common side effect of the Ritalin Overdose. The muscle pain also adds insult to the injury. Difficulties in speech and trouble with vision often get triggered by the Ritalin Overdose.
- A decrease in sexual desire and menstrual problems in women are also very common. The patient often gets fainted and sometimes develops hallucination.
- Fluoxetine Overdose – Symptoms, Amount, Treatment, Side effects
- Niacin Overdose – Amount, Symptoms, Treatment, Side Effects
- Ritalin Overdose
- Beta Blocker Overdose – Treatment, Symptoms, Amount
- Antihistamine Overdose – Amount, Symptoms, Treatment
- Guaifenesin Overdose – Symptoms, Effects & Treatment
- Magnesium Overdose – Causes, Symptoms and Treatment
- Heroin Overdose – Symptoms, Lethal Amount, Treatment
- Methylphenidate Overdose
- Oxycodone Overdose